MAUDE Adverse Event Report: HAND BIOMECHANICS LAB, INC. DIGIT WIDGET

HAND BIOMECHANICS LAB, INC. DIGIT WIDGET
Model Number DWD-232
Medical Device Problem Codes Defective Component (2292); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital did not comply with surgeons wishes and disposed to drill guide.Efforts to obtain x-rays to facilitate our investigation failed.
 
Event or Problem Description
Patient had surgery to install a digit widget external fixation system.Surgeon called to report he was unable to install the distal bone pin due to an obstruction in the drill guide tube.He said x-rays showed an "occluded hole" and the object looked like a drill bit.Surgeon was able to completed the case with parts from a 2nd digit widget system.

Brand Name
DIGIT WIDGET
Common Device Name
DIGIT WIDGET
Manufacturer (Section D)
HAND BIOMECHANICS LAB, INC.
77 scripps drive, suite 104
sacramento CA 95825
Manufacturer (Section G)
HAND BIOMECHANICS LAB, INC.
77 scripps drive, suite 104
sacramento CA 95825
Manufacturer Contact
dustin dequine
77 scripps drive, suite 104
sacramento, CA 95825
9169235073
MDR Report Key14547699
Report Number2919128-2022-00002
Device Sequence Number6633749
Product Code JDW
UDI-Device Identifier00861994000212
UDI-Public(01)00861994000212(17)310901(10)DWD-121-105A
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K992970
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDWD-232
Device Catalogue NumberDWD-232
Device Lot NumberDWD-121-105A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Initial Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown